MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PERFORMANCE SERIES SAGITTAL BLADE (25.0X0.89X90MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PERFORMANCE SERIES SAGITTAL BLADE (25.0X0.89X90MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 6125089090
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that the blade broke at the mount during a surgical procedure.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that it is possible that the blade was misloaded which causes excessive force on the blade which can lead to the failure of the mounts.Wear to the teeth suggests that the blade came into contact with metal while cutting.The sudden impact of the blade coming into contact with cut guides/ surgical instruments could have caused the mount tab to fracture.The bend present in the blade is evidence of deformation due to an excessive force / torque applied to the blade.This excessive force could have caused the mounts to fracture.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The quality investigation is complete.
 
Event or Problem Description

Brand Name
PERFORMANCE SERIES SAGITTAL BLADE (25.0X0.89X90MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9251723
Report Number0001811755-2019-03556
Device Sequence Number2362736
Product Code GFA
UDI-Device Identifier04546540501479
UDI-Public04546540501479
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue Number6125089090
Device Lot Number19225027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7208000000, SYSTEM 7 SAG. SAW, S/N: (B)(4); 7208000000, SYSTEM 7 SAG. SAW, S/N:(B)(4)